Format

Send to

Choose Destination
Arch Neurol. 2012 Aug;69(8):1067-70. doi: 10.1001/archneurol.2012.144.

Minocycline-induced fulminant intracranial hypertension.

Author information

1
Department of Ophthalmology, Emory University School of Medicine, Atlanta, Georgia, USA.

Abstract

OBJECTIVE:

To describe the clinical course of an unusually severe case of minocycline-induced intracranial hypertension.

DESIGN:

Case study.

SETTING:

Academic medical center.

PATIENT:

Twelve-year-old girl with a fulminant course of intracranial hypertension.

INTERVENTIONS:

Magnetic resonance imaging and venography of the brain, lumbar puncture, and optic nerve sheath fenestration.

RESULTS:

Although the patient ceased minocycline treatment, there was ongoing and rapid worsening of symptoms and vision loss. Lumbar puncture, which normally acts as a temporizing measure to preserve vision, failed to prevent, and may even have precipitated, further deterioration in vision, necessitating surgical intervention with optic nerve sheath fenestration.

CONCLUSION:

Minocycline can cause a fulminant syndrome of elevated intracranial pressure, with severe vision loss, even after the medication has been discontinued.

PMID:
22490325
DOI:
10.1001/archneurol.2012.144
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Silverchair Information Systems
Loading ...
Support Center